Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 74, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 13, 2020, 5:16 AM EDT for Colquitt County, Mitchell County, Georgia. It was in force for 74 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2020, 5:16 AM EDT (09:16 UTC)
- Expired
- Apr 13, 2020, 6:30 AM EDT
- In force
- 74 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Colquitt County, GA, Mitchell County, GA
The radar
The Moody AFB radar (KVAX), 91 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 5:30 AM EDT | TSTM WND DMG | Doerun, GA | SOCIAL MEDIA PICTURE OF A TREE THAT HAD FALLEN ON A HOUSE IN DOERUN. |
| Apr 13, 5:50 AM EDT | TSTM WND DMG | 2 Se Crosland, GA | SEVERAL TREES DOWN ACROSS NE COLQUITT COUNTY. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 11:45 PM EDT | Tornado Watch | SPC | 8 hr |
| Apr 13, 3:20 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 854 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.7
The text
As transmitted.
275
WUUS52 KTAE 130916
SVRTAE
GAC071-205-131030-
/O.NEW.KTAE.SV.W.0074.200413T0916Z-200413T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
516 AM EDT Mon Apr 13 2020
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Mitchell County in southwestern Georgia...
Colquitt County in south central Georgia...
* Until 630 AM EDT.
* At 515 AM EDT, a severe thunderstorm was located over Camilla,
moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Moultrie, Pelham, Camilla, Omega, Norman Park, Baconton, Doerun,
Riverside, Schley, Berlin, Funston, Sale City, Ellenton, Flint,
Cotton, South Moultrie, Lester, Sigsbee, Moultrie Municipal A/P and
Poplar Arbor Church.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 AM EDT for southwestern
Georgia. A Tornado Watch also remains in effect until 1100 AM EDT for
south central Georgia.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3144 8400 3134 8400 3133 8398 3133 8376
3132 8376 3133 8371 3133 8352 3122 8351
3118 8354 3108 8358 3104 8357 3104 8378
3103 8379 3104 8400 3110 8400 3108 8402
3108 8426 3141 8418 3142 8415 3144 8414
TIME...MOT...LOC 0915Z 263DEG 47KT 3121 8414
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 4:30 AM EDT, 46 minutes earlier.
Area forecast discussion, Apr 13, 4:30 AM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
430 AM EDT Mon Apr 13 2020
.UPDATE...
Cancelled the wind advisory for most of SE AL and portions of the
FL panhandle while extending the time by an hour further east to
account for timing and location of the line of thunderstorms.
&&
.PREV DISCUSSION [305 AM EDT]...
.NEAR TERM [Through Tonight]...
Tornado watches are up for portions of the tri-state region as a
broken line of thunderstorms, edging into our SW GA/SE AL counties
currently as of 2 AM CT, aided by 1000 J/kg CAPE and a 70 kt LLJ
pumps high theta-e air into and ahead of the line. Progging the
line out places the line into our central sections in the predawn
hours and into the eastern Big Bend counties after dawn. SPC has
an enhanced risk for severe storms early this morning then slight
risk after dawn ahead of the line with all modes of severe
weather possible given the highly sheared environment. The line
appears to move south of the eastern Big Bend early to mid
afternoon and the supporting trough and dynamics move further
north and away from the region.
.SHORT TERM [Tuesday through Wednesday]...
Cold front will stall across the coastal waters and east Big Bend
as the supporting trough races northeast and ridging to the south
stops its movement southward. Good convergence with cyclonic flow
aloft will lead to good rain chances this period along and just
north of the front as it moves little through Wednesday. The upper
trough moves through Wednesday adding additional diffluence aloft
and additional heavy rainfall amounts before it gets pushed
southward in the long term.
.LONG TERM [Wednesday Night Through Monday]...
A slight break in the active weather is possible late this work
week but relative cyclonic flow over much of the eastern US will
lead to additional chances for shower and thunderstorms across the
area into the weekend
.AVIATION...
[Through 06Z Tuesday]
Updated timing of arrival for line of thunderstorms based from
latest high resolution guidance to each of our TAF sites. Expect
MVFR/IFR just ahead of the line, variable strong wind gusts with
the line along with heavy thunderstorms, an hour or two of
degraded flight conditions behind the line, then decreasing
westerly winds and VFR conditions after that through the rest of
the TAF period.
.MARINE...
Hazardous marine conditions will continue today with an
improvement this evening. Today, a cold front will move from west
to east with strong thunderstorms accompanying the front. Ahead of
this line, strong onshore flow will continue. Wave heights will be
around 6 to 10 feet today with improvement tonight. Gale warning
will expire this morning, and even though winds will decrease
through the day, wave heights will remain at or above 7 feet and
the small craft advisory will be left in tact till this evening.
.FIRE WEATHER...
No hazardous fire weather conditions are expected over the next
few days.
.HYDROLOGY...
The storm system moving through is only expected to bring around
1-1.5 inches of rain across the region due to the fast movement of
the cold front. No flooding is expected with this system.
The cold front is expected to stall near the Gulf Coast and will
be a focus for additional showers and storms. There is the
possibility of an additional 2-4 inches of rain on Tuesday and
Wednesday. At the current time, most of the guidance indicates the
heaviest rain is expected to occur over North Florida, in areas
with moderate drought conditions, thus little or no flooding is
anticipated with these rainfall amounts.
For coastal flood concerns, strong onshore flow will lead to some
minor coastal flooding around the time of high tide this morning
in Apalachee Bay. Water levels of 1 to 1.5 ft MHHW are possible
around Apalachee Bay. These levels typically only impact boat
ramps along the coast.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 88 62 84 61 75 / 80 30 50 80 80
Panama City 82 64 80 60 75 / 30 30 50 80 80
Dothan 84 57 82 55 73 / 10 10 20 70 50
Albany 84 59 84 58 74 / 40 10 20 70 60
Valdosta 86 63 82 62 73 / 80 30 50 70 90
Cross City 83 67 82 67 80 / 70 50 60 40 70
Apalachicola 81 65 78 63 73 / 80 50 60 70 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 6 AM EDT /5 AM CDT/ early this morning for
Calhoun-Coastal Bay-Coastal Franklin-Coastal Gulf-Gadsden-
Inland Bay-Inland Franklin-Inland Gulf-Jackson-Liberty-
Washington.
High Rip Current Risk through Tuesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 5 PM EDT /4 PM CDT/ this afternoon for
Coastal Bay-South Walton.
GA...Wind Advisory until 6 AM EDT early this morning for Baker-Ben
Hill-Calhoun-Clay-Colquitt-Decatur-Dougherty-Early-Grady-
Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-
Thomas-Tift-Turner-Worth.
AL...None.
GM...Small Craft Advisory from 7 AM this morning to 7 PM CDT this
evening for Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Apalachicola to Mexico Beach FL from 20 to 60 NM-Waters
from Mexico Beach to Okaloosa Walton County Line FL from 20
to 60 NM.
Gale Warning until 7 AM CDT this morning for Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Apalachicola to Mexico Beach FL from 20 to
60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
Small Craft Advisory until 8 PM EDT this evening for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM.
&&
UPDATE...Scholl
NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Scholl
HYDROLOGY...GodseyIn the hours before
Local storm report, Apr 13, 4:47 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM TSTM WND DMG WEBB 31.26N 85.27W
04/13/2020 HOUSTON AL LAW ENFORCEMENT
MULTIPLE TREES DOWN AROUND WEBB.
&&
LNLocal storm report, Apr 13, 4:56 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
456 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG STARKSVILLE 31.77N 84.15W
04/13/2020 LEE GA EMERGENCY MNGR
TREE DOWN ON POWER LINE.
&&
LNLocal storm report, Apr 13, 5:02 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
502 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND DMG BONIFAY 30.79N 85.68W
04/13/2020 HOLMES FL LAW ENFORCEMENT
WIDESPREAD TREES DOWN IN BONIFAY.
&&
LNLocal storm report, Apr 13, 5:03 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
503 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG 1 NE PONCE DE LEON 30.73N 85.93W
04/13/2020 HOLMES FL LAW ENFORCEMENT
WIDESPREAD TREES COUNTY WIDE INCLUDING PONCE
DE LEON.
&&
LNLocal storm report, Apr 13, 5:05 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
505 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 2 WSW EWELL 31.41N 85.60W
04/13/2020 DALE AL LAW ENFORCEMENT
TREE DOWN ALONG HIGHWAY 231.
0139 AM TSTM WND DMG 1 E ARITON 31.60N 85.69W
04/13/2020 DALE AL LAW ENFORCEMENT
TREE DOWN ON COUNTY ROAD 72.
0215 AM TSTM WND DMG 2 NNE GRABALL 31.61N 85.27W
04/13/2020 HENRY AL LAW ENFORCEMENT
911 CALL CENTER REPORTS WIDESPREAD TREES
DOWN COUNTY WIDE AS WELL AS POWER OUTAGES.
0215 AM TSTM WND DMG 1 ESE GEORGETOWN 31.88N 85.08W
04/13/2020 QUITMAN GA LAW ENFORCEMENT
TREE ON POWER LINES ALONG US HWY 82.
0219 AM TSTM WND DMG 1 NNE CLINTONVILLE 31.43N 85.89W
04/13/2020 COFFEE AL LAW ENFORCEMENT
REPORTS OF TREES DOWN, TREES ON POWER LINES,
TREES ON MULTIPLE COUNTY ROADS NOT ONLY
AROUND NEW BROCKTON BUT VARIOUS OTHER PARTS
OF THE COUNTY OVER THE LAST HOUR. COUNTY
ROADS 260, 216, 248 AND 239 ALL HAD TREES
DOWN.
0302 AM TSTM WND DMG 4 SSW FLOWERSVILLE 30.90N 86.36W
04/13/2020 WALTON FL LAW ENFORCEMENT
REPORT OF TREE DOWN AT COUNTY ROAD 2 AND COX
ROAD.
0305 AM TSTM WND DMG 1 SSW ENTERPRISE 31.30N 85.86W
04/13/2020 COFFEE AL LAW ENFORCEMENT
TREES DOWN, POWER LINES DOWN, TREES ON POWER
LINES ACROSS ENTERPRISE.
0320 AM TSTM WND DMG 1 S GLENDALE 30.85N 86.12W
04/13/2020 WALTON FL LAW ENFORCEMENT
REPORT OF A TREE DOWN AT HWY 83/ COUNTY ROAD
1084. ALSO QUITE A FEW REPORTS IN DEFUNIAK
SPRINGS.
0335 AM TSTM WND DMG FORT GAINES-CLAY AIRPOR 31.64N 85.04W
04/13/2020 CLAY GA LAW ENFORCEMENT
TREES DOWN AT THE DOLLAR GENERAL IN FT
GAINES. TIME ESTIMATED BY RADAR.
0340 AM TSTM WND DMG 1 NE PONCE DE LEON 30.73N 85.93W
04/13/2020 HOLMES FL LAW ENFORCEMENT
WIDESPREAD TREES COUNTY WIDE INCLUDING PONCE
DE LEON.
0345 AM TSTM WND DMG 1 WSW SPRINGVALE 31.82N 84.90W
04/13/2020 RANDOLPH GA PUBLIC
TREES DOWN ON HWY 82 HEADING TO GEORGETOWN.
0350 AM TSTM WND DMG BONIFAY 30.79N 85.68W
04/13/2020 HOLMES FL LAW ENFORCEMENT
WIDESPREAD TREES DOWN IN BONIFAY.
0355 AM TSTM WND DMG PANSEY 31.15N 85.18W
04/13/2020 HOUSTON AL LAW ENFORCEMENT
MULTIPLE TREES DOWN AROUND PANSEY.
0355 AM TSTM WND DMG ASHFORD 31.19N 85.24W
04/13/2020 HOUSTON AL LAW ENFORCEMENT
MULTIPLE TREES DOWN AROUND ASHFORD.
0355 AM TSTM WND DMG WEBB 31.26N 85.27W
04/13/2020 HOUSTON AL LAW ENFORCEMENT
MULTIPLE TREES DOWN AROUND WEBB.
0430 AM TSTM WND DMG STARKSVILLE 31.77N 84.15W
04/13/2020 LEE GA EMERGENCY MNGR
TREE DOWN ON POWER LINE.
&&Local storm report, Apr 13, 5:14 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
514 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG 2 WSW STARKSVILLE 31.76N 84.17W
04/13/2020 LEE GA EMERGENCY MNGR
TREE DOWN AT LUMPKIN RD AND SMITHVILLE ROAD
AS WELL AS ANOTHER TREE ACROSS THE ROAD.
&&
LNThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:49 AM EDT | Severe Thunderstorm Warning | TAE | Quitman | 86 min |
| Apr 13, 1:58 AM EDT | Severe Thunderstorm Warning | TAE | Clay | 92 min |
| Apr 13, 2:13 AM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 92 min |
| Apr 13, 2:53 AM EDT | Severe Thunderstorm Warning | TAE | Lee | 97 min |
| Apr 13, 3:25 AM EDT | Severe Thunderstorm Warning | TAE | Clay, Early | 69 min |
| Apr 13, 3:29 AM EDT | Tornado Warning | TAE | Clay, Randolph | 46 min |
| Apr 13, 3:42 AM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 48 min |
| Apr 13, 4:05 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Miller, Mitchell | 85 min |
| Apr 13, 4:09 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 66 min |
| Apr 13, 4:21 AM EDT | Severe Thunderstorm Warning | TAE | Lee, Turner, Worth | 84 min |
| Apr 13, 4:24 AM EDT | Tornado Warning | TAE | Lee, Worth | 36 min |
| Apr 13, 5:04 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Miller, Seminole | 56 min |
| Apr 13, 5:08 AM EDT | Tornado Warning | TAE | Mitchell, Worth | 33 min |
| Apr 13, 5:21 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Cook, Irwin, Tift | 84 min |
| Apr 13, 5:30 AM EDT | Tornado Warning | TAE | Tift | 31 min |
| Apr 13, 5:52 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 53 min |
| Apr 13, 5:52 AM EDT | Tornado Warning | TAE | Berrien, Irwin | 38 min |
| Apr 13, 6:27 AM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Grady, Lanier and 2 more | 93 min |
| Apr 13, 7:51 AM EDT | Tornado Warning | TAE | Lanier, Lowndes | 24 min |
| Apr 13, 7:56 AM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Lanier, Lowndes, Thomas | 49 min |
| Apr 13, 8:41 AM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 34 min |
| Apr 13, 9:13 AM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 14 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.